×

zbMATH — the first resource for mathematics

Multiple solutions of difference and partial difference equations with Lidstone conditions. (English) Zbl 0973.39001
Criteria for the existence of double and triple positive solutions of the Lidstone boundary value problem are established. Two examples are also given to show the importance of these results.

MSC:
39A10 Additive difference equations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Agarwal, R.P, Boundary value problems for higher order differential equations, (1986), World Scientific Singapore · Zbl 0598.65062
[2] Agarwal, R.P, Difference equations and inequalities, (1992), Marcel Dekker New York · Zbl 0784.33008
[3] Agarwal, R.P; Wong, P.J.Y, Error inequalities in polynomial interpolation and their applications, (1993), Kluwer Academic Dordrecht · Zbl 0815.41009
[4] Guo, D; Laksmikantham, V, Nonlinear problems in abstract cones, (1988), Academic Press San Diego
[5] Atici, F; Peterson, A.C, Bounds for positive solutions for a focal boundary value problem, Computers math. applic., 36, 10-12, 99-107, (1998) · Zbl 0933.39040
[6] Agarwal, R.P; Wong, P.J.Y, Advanced topics in difference equations, (1997), Kluwer Academic Dordrecht · Zbl 0914.39005
[7] Aronson, D; Crandall, M.G; Peletier, L.A, Stabilization of solutions of a degenerate nonlinear diffusion problem, Nonlinear analysis, 6, 1001-1022, (1982) · Zbl 0518.35050
[8] Dancer, E.N, On the structure of solutions of an equation in catalysis theory when a parameter is large, J. differential equations, 37, 404-437, (1980) · Zbl 0417.34042
[9] Parter, S, Solutions of differential equations arising in chemical reactor processes, SIAM J. appl. math., 26, 687-716, (1974) · Zbl 0285.34013
[10] O’Regan, D, Theory of singular boundary value problems, (1994), World Scientific Singapore · Zbl 0808.34022
[11] Wong, P.J.Y; Agarwal, R.P, On the existence of solutions of singular boundary value problems for higher order difference equations, Nonlinear analysis, 28, 277-287, (1997) · Zbl 0861.39002
[12] Bandle, C; Coffman, C.V; Marcus, M, Nonlinear elliptic problems in annular domains, J. differential equations, 69, 322-345, (1987) · Zbl 0618.35043
[13] Garaizar, X, Existence of positive radial solutions for semilinear elliptic problems in the annulus, J. differential equations, 70, 69-72, (1987) · Zbl 0651.35033
[14] Wang, H, On the existence of positive solutions for semilinear elliptic equations in the annulus, J. differential equations, 109, 1-7, (1994) · Zbl 0798.34030
[15] Eloe, P.W; Henderson, J, Positive solutions for (n − 1,1) boundary value problems, Nonlinear analysis, 28, 1669-1680, (1997) · Zbl 0871.34015
[16] Eloe, P.W; Henderson, J, Positive solutions and nonlinear (k, n - k) conjugate eigenvalue problems, Diff. eqs. dyn. sys., 6, 309-317, (1998) · Zbl 1003.34018
[17] Erbe, L.H; Wang, H, On the existence of positive solutions of ordinary differential equations, (), 743-748 · Zbl 0802.34018
[18] Merdivenci, F, Two positive solutions of a boundary value problem for difference equations, J. difference eqns. appl., 1, 262-270, (1995) · Zbl 0854.39001
[19] Merdivenci, F, Positive solutions for focal point problems for 2n^{th} order difference equations, Panamerican math. J., 5, 71-82, (1995) · Zbl 0839.39003
[20] Wong, P.J.Y, Positive solutions of difference equations with two-point right focal boundary conditions, J. math. anal. appl., 224, 34-58, (1998) · Zbl 0914.39006
[21] Wong, P.J.Y; Agarwal, R.P, Double positive solutions of (n,p) boundary value problems for higher-order difference equations, Computers math. applic., 32, 8, 1-21, (1996) · Zbl 0873.39008
[22] Anderson, D; Avery, R.I; Peterson, A, Three positive solutions to a discrete focal boundary value problem, Comput. appl. math., 88, 103-118, (1998) · Zbl 1001.39021
[23] Avery, R.I, Three positive solutions of a discrete second order conjugate problem, Panamerican math. J., 8, 79-96, (1998) · Zbl 0958.39024
[24] Wong, P.J.Y, Triple positive solutions of conjugate boundary value problems, Computers math. applic., 36, 9, 19-35, (1998) · Zbl 0936.34018
[25] Erbe, L.H; Hu, S; Wang, H, Multiple positive solutions of some boundary value problems, J. math. anal. appl., 184, 640-648, (1994) · Zbl 0805.34021
[26] Fink, A.M; Gatica, J.A; Hernandez, G.E, Eigenvalues of generalized Gel’fand models, Nonlinear analysis, 20, 1453-1468, (1993) · Zbl 0790.34021
[27] Wong, P.J.Y; Agarwal, R.P, Eigenvalue characterization for (n,p) boundary value problems, J. austral. math. soc. ser. B, 39, 386-407, (1998) · Zbl 0895.34015
[28] Wong, P.J.Y; Agarwal, R.P, On the eigenvalues of boundary value problems for higher order difference equations, Rocky mountain J. math., 4, 443-476, (1997) · Zbl 0914.39005
[29] P.J.Y. Wong and R.P. Agarwal, On eigenvalues and twin positive solutions of (n, p) boundary value problems, Functional Differential Equations (to appear). · Zbl 1040.34505
[30] P.J.Y. Wong and R.P. Agarwal, Characterization of eigenvalues for difference equations subject to Lidstone conditions, Japan Journal of Industrial and Applied Mathematics (to appear). · Zbl 1011.39013
[31] Krasnosel’skii, M.A, Positive solutions of operator equations, (1964), Noordhoff Groningen
[32] Amann, H, Fixed point equations and nonlinear eigenvalue problems in ordered Banach spaces, SIAM review, 18, 620-709, (1976) · Zbl 0345.47044
[33] Leggett, R.W; Williams, L.R, Multiple positive fixed points of nonlinear operators on ordered Banach spaces, Indiana university math. J., 28, 673-688, (1979) · Zbl 0421.47033
[34] Wong, P.J.Y; Agarwal, R.P, Eigenvalues of lidstone boundary value problems, Appl. math. comp., 104, 15-31, (1999) · Zbl 0933.65089
[35] Wong, P.J.Y; Agarwal, R.P, Results and estimates on multiple solutions of lidstone boundary value problems, Acta math. hungar., 86, 137-168, (2000) · Zbl 0966.34017
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.